MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*PA35183A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned to the manufacturing facility for evaluation.However, a current guidewire sample was inserted into a metal needle and withdrawn from it in the manner of the guidewire sample having contact with the metal needle.The urethane outer layer was sheared off from the guidewire sample.Magnifying inspection of the sheared section of the urethane outer layer found that its surface was in the smooth state as if it had been cut with a cutting tool with the presence of a semi-circumferential groove noted.A review of the device history record of the product code/lot# combination was conducted with no findings.Based on the investigation, it is likely that the actual sample may have been withdrawn through a metal device, including a metal needle, in the manner of it having contact with the metal device, resulting in shearing of the urethane outer layer.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.Ifu states: do not use the glidewire with devices which contain metal parts such as atherectomy catheters, laser catheter, or metal introduction devices as they may cause the glidewire plastic coating to shear and/or sever the wire.Do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [mw5086001.Pdf].
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5086001.The event description states: "during insertion of hemodialysis catheter into the right internal jugular vein, a piece of the hydrophilic coating frayed off the guide wire.The piece became attached to the wall of the internal jugular vein.Multiple attempts to remove the piece was attempted using multiple snare wires.All attempts failed".
 
Additional Manufacturer Narrative
It was inadvertently submitted as "other serious"; however, the correct selection is "required intervention to prevent permeant impairment/damage".Therefore, the correct selection has been made.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8636301
Report Number9681834-2019-00078
Device Sequence Number2268500
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberRF*PA35183A
Device Catalogue NumberGS3508
Device Lot Number190211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;